Pennsylvania, 2026

Winter Storm and Winter Weather in Pennsylvania, February 22 to 23, 2026

February 22 to 23, 2026 · NWS PHI · 13 events in 12 counties and zones

A strong coastal storm developed offshore of the Mid-Atlantic during the daytime hours on February 22nd, bringing high winds and heavy snow to portions of the Mid-Atlantic by that evening and through the morning hours of February 23rd. Blizzard conditions were confirmed for coastal New Jersey and Delaware, with heavy snow and windy conditions extending farther inland.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong coastal storm developed offshore of the Mid-Atlantic during the daytime hours on February 22nd, bringing high winds and heavy snow to portions of the Mid-Atlantic by that evening and through the morning hours of February 23rd. Blizzard conditions were confirmed for coastal New Jersey and Delaware, with heavy snow and windy conditions extending farther inland. The heavy snow was wet enough to stick to trees, which caused scattered tree damage and power outages across Delmarva, New Jersey, and the Philadelphia metro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 22, 12:47 AM EST, 1 hour 13 minutes earlier. Its key messages:

  • 1. A major winter storm Sunday through Monday is expected to bring heavy snowfall and potential for blizzard conditions to portions of the area. 2. Widespread coastal flooding is expected with Sunday night's high tide cycle. Moderate coastal flooding is likely for many ocean-front and back bay communities along the Atlantic coast with major flooding possible. Further tidal flooding may linger into Monday as well. 3. Remaining unsettled into the second half of next week.
Area forecast discussion, Feb 22, 12:47 AM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1247 AM EST Sun Feb 22 2026

.WHAT HAS CHANGED...
Confidence has increased for heavy snowfall and potential for
blizzard conditions to impact the region.

Blizzard Warnings have been expanded across portions of the
Maryland Eastern Shore, Delaware, and much of New Jersey. Winter
Storm Warnings are in effect for the remainder of the area.

The Storm Watch for the Atlantic coastal waters and lower
Delaware Bay has been upgraded to a Storm Warning, and the Gale
Watch for the upper Delaware Bay has been upgraded to a Gale
Warning.

Coastal Flood Warnings have been issued for the NJ and southern
DE coastal areas.

&&

.KEY MESSAGES...
1. A major winter storm Sunday through Monday is expected to
bring heavy snowfall and potential for blizzard conditions to
portions of the area.

2. Widespread coastal flooding is expected with Sunday night's
high tide cycle. Moderate coastal flooding is likely for many
ocean-front and back bay communities along the Atlantic coast
with major flooding possible. Further tidal flooding may linger
into Monday as well.

3. Remaining unsettled into the second half of next week.

&&

.DISCUSSION...
KEY MESSAGE 1...A major winter storm Sunday through Monday is
expected to bring heavy snowfall and potential for blizzard
conditions to portions of the area.

A potent H5 trough centered over the Midwest today will shift
eastward towards the region tonight into early Sunday morning.
At the surface, subtle pressure falls are being noted over a
broad portion of the southeastern US, marking the beginning of
surface cyclogenesis in the exit region of the trough. As the
low begins to track northeastward towards our region, it is
expected to deepen rapidly, particularly as it tracks off the
Mid- Atlantic Coast through Sunday afternoon and into Sunday
night.

While modest discrepancies remain amongst model guidance, there
is increasing agreement today that the surface low will track
close enough to the coast to bring significant impacts to most,
if not all, of the area. The GFS and NAM remain the most
aggressive, and feature a deep cyclone in the neighborhood of
970 mb tracking close to the coast, leading to significant
snowfall accumulations across the entire region. The ECM remains
a bit farther offshore, and features a more easterly trajectory
of the low, but it too features warning level snow across the
entire region. Most other deterministic guidance has trended
north as well. Ensemble suites continue to feature a consensus
in a low track that will be close enough to the coast to bring
significant impacts from snow, winds, and coastal flooding. In
addition to the surface cyclone off the coast, an inverted
trough is depicted in most guidance, extending northwestward
across portions of eastern Pennsylvania. These features tend to
increase snowfall amounts and rates where they set up, and this
increases confidence in significant snowfall occurring across
the entire area, even though the highest amounts are expected to
be near the NJ and DE coasts.

The current expectation is for light precipitation to begin
overspreading the region from southwest to northeast some time
late tonight into early Sunday morning. As the low begins to
approach from the southwest Sunday morning and into the
afternoon, precipitation rates should begin to increase.
Temperatures during the daytime hours on Sunday are expected to
be fairly mild, so precipitation could end up being be rain or a
rain and snow mix for areas near and south of the I-78 corridor
through midday before precip becomes heavier and a change to
snow occurs. The rain/snow mix line should move south toward the
coast and Delmarva fairly quickly Sunday afternoon and evening,
as colder air will begin to infiltrate the area in concert with
the heaviest precipitation rates. Therefore, precipitation is
likely to change to all snow, and be heavy at times. Snowfall
rates could exceed 2 inches per hour where the heaviest
accumulations are forecast. The heaviest snowfall is anticipated
to occur mainly Sunday evening through Sunday night, then begin
to taper off into the daytime hours Monday. Snow will likely
come to an end from west to east sometime Monday afternoon.

Total forecast snow accumulations have continued to increase
this afternoon. For most of eastern PA, northern NJ, and the
Delmarva, widespread amounts of 10 to 18 inches are expected.
East of the I-95 corridor across much of central and southern
NJ, amounts exceeding 18" are expected, and isolated totals as
high as 24" are possible. In addition to the heavy snowfall, as
the low deepens Sunday night into Monday, winds will begin to
ramp up, with gusts 35-45 mph for inland areas, and up to 55 mph
possible along the coast. The snow will be heavy, wet, and
sticky until later in the event. However, blowing and drifting
of snow is certainly a concern, especially closer toward the
coast where winds will be strongest.

Given the model trends as of this afternoon towards a solution
featuring a low track closer to the coast, and potentially
deepening to around 970 mb, a very tight pressure gradient will
set up over much of the area. As noted above, breezy conditions
are expected areawide. However, confidence in frequent gusts
above 35 mph has increased farther inland. This has prompted an
upgrade to Blizzard Warning across southern portions of the
Maryland Eastern Shore, central portions of Delaware, and much
of New Jersey. It is possible that additional expansions could
become necessary if expected winds increase. It is important to
note that regardless of whether blizzard criteria is met for any
given location, the combination of strong winds and heavy snow
will lead to extremely dangerous or impossible travel
conditions, as well as the potential for scattered power
outages.

While additional refinements to the snowfall forecast will
likely be needed tonight, it should be noted that confidence is
now very high in major impacts to our region.

KEY MESSAGE 2...Widespread coastal flooding is expected with
Sunday night's high tide cycle. Moderate coastal flooding is
likely for many ocean-front and back bay communities along the
Atlantic coast with major flooding possible. Further tidal
flooding may linger into Monday as well.

Strong onshore flow ramps up due to bombing out low pressure
off the Mid-Atlantic coast on Sunday into Monday. This will
have direct impacts on tidal levels which are expected to
rapidly rise, especially for Sunday night's high tide cycle.
The onshore flow which will be quite strong will pile water
toward the coast coinciding with the time of high tide.
Fortunately, we will be in between the full/new moon phase cycle
which will lead to lower astronomical tide contributions.

At this point in time, there is rather high confidence that
most of the ocean-front communities and back bays of New Jersey
and Delaware will rise well into Moderate flood stage due to
the strong background wind field and proximity of the deepening
low off the coast. Even if winds do end up being more northerly
than northeasterly, these winds would prevent water from
draining out of the bays and away from the coast at low tide
Sunday afternoon/evening, resulting in tidal piling when the
high tide comes in Sunday night. Potential remains for some
areas to reach Major flood stage if the right ingredients all
come together. The most likely locations of possibly Major flood
stage will be from Ocean County NJ southward to Sussex County
DE, especially in the back bays where water piling will be
enhanced.

As a result, have opted to upgrade the Coastal Flood Watches to
Coastal Flood Warnings for the Sunday night high tide cycle for
Middlesex, Monmouth, Ocean, Southeastern Burlington, Atlantic,
and Cape May Counties in NJ, as well as Kent and Sussex Counties
in DE where moderate to potentially major tidal flooding may
occur. Minor tidal flooding is also possible Cumberland County
in NJ and for the remainder of the Upper Delaware Bay coasts as
well, but confidence in reaching minor thresholds is not great
enough at this time, so have held off on any advisories for now.

For the tidal Delaware River and tidal Maryland Eastern Shore,
no tidal flooding is expected.

KEY MESSAGE 3...Remaining unsettled into the second half of
next week.

Beyond our winter storm Sunday into Monday, we stay unsettled
for the second half of next week.

A brief area of high pressure will build in from the southwest
Monday night into Tuesday leading to drier conditions. The
pressure gradient will remain tightened Monday night but begin
to lessen Tuesday. Winds may gust upwards of 20-30 mph with
localized gusts to 35-45 mph in the Poconos. These winds will
lessen through the day Tuesday with gusts by the evening around
10-20 mph.

Our next system arrives Tuesday night into Wednesday morning.
There is a low pressure system near the Great Lakes region that
drags a warm front northward and warm air advection begins. This
is helped by our high pressure system moving offshore and
sinking southeast during this timeframe which results in a
south-southwest wind that will usher in warmer air. Ahead of the
warm front, there is the chance for some light snow and rain.
Areas south and east of I-95 have PoPs of 20-30% with more of a
rain/snow mix. North and west of I-95 has the better potential
for precipitation with 30-50% PoPs that starts as snow later
Tuesday night and turns to a rain/snow mix into Wednesday
morning. As the surface low near the Great Lakes region moves
eastward towards the Northeast, there will be a secondary low
that approaches the region leading to more widespread
precipitation that looks to be generally in the form of rain.
Uncertainty remains with this low pressure system though, and
depending on timing, there could be some wintry precipitation
potential for areas near and north of I-78 on Thursday night. A
high pressure system then approaches for Friday into Saturday
leading to drier conditions.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR initially, then MVFR CIGs and VSBYs in RA after
09Z. Potential for IFR conds prior to 12Z. LGT/VRB winds,
becoming E 5 to 10 kt. Moderate confidence overall, low
confidence on timing and extent of sub- VFR conditions.

Sunday...IFR in RASN, changing to SN and lowering to LIFR from
west to east from 18Z to 21Z. E to NE winds increasing from 5
to 10 kt in the morning to 15 to 20 kt with 25 to 35 kt gusts
after 21Z. Moderate confidence overall, low confidence on the
timing that precip becomes all SN.

Outlook...

Sunday night and Monday...Restrictions expected in periods of
heavy precipitation. Wind gusts 30-40 kt are possible,
especially Sunday night through Monday morning. Blowing snow
possible Monday. Improving conditions Monday night, but gusty NW
winds will likely persist.

Tuesday...VFR. Gusty northwest winds possible during the day.

Wednesday...Sub-VFR possible with light rain/snow and low
clouds.

Thursday...Sub-VFR possible due to light rain and low clouds.

&&

.MARINE...
Sub-SCA conditions continuing through tonight. Winds generally
around 10 knots and seas of 2-3 feet.

Regarding the river/marine ice, Delaware Bay continues to be
mainly ice free outside of shallow near-shore areas. Ice
coverage remains around 10-30% from the the Delaware Memorial
Bridge up to the Commodore Barry Bridge. North of that up
through Philadelphia, ice coverage is around 30-70%.

Ice coverage will continue to decline with warmer temperatures
through Saturday.

Outlook...

Sunday through Monday...A strong coastal storm will develop
across the coastal waters Sunday into Sunday night. East winds
15-20 kt with gusts to 25 kt early Sunday will increase to 30-45
kt with gusts up to 55 kt possible by Sunday evening. Winds
will shift to northerly overnight Sunday night and eventually
northwestward on Monday, before beginning to decrease by Monday
afternoon and evening. Seas will increase to 5-9 feet Sunday
afternoon and eventually build to 12-18 feet Sunday night into
Monday morning before beginning to decrease. The Storm Watch
for all Atlantic coastal waters and lower Delaware Bay has been
upgraded to a Storm Warning for Sunday afternoon into Monday
afternoon. The Gale Watch for the upper Delaware Bay has been
upgraded to a Gale Warning for Sunday afternoon into Monday
afternoon. Heavy snow could lead to near zero visibility at
times Sunday night through Monday morning.

Tuesday...Small Craft Advisory conditions expected with winds
15-20 kt and gusts 25-30 kt and seas 5-7 feet. Conditions are
expected to improve during the afternoon hours.

Tuesday night...No marine hazards expected.

Wednesday through Thursday...Small Craft Advisory conditions
possible with periods of wind gusts around 25 kt and seas
building to 5-7 feet.

&&

.CLIMATE...
The daily snowfall records for February 22 and 23 from our
climate sites listed below:

                       February 22
Site                   Record/Year
Allentown (ABE)          8.6"/1948
AC Airport (ACY)         8.0"/2001
Philadelphia (PHL)       7.0"/2001
Reading (RDG)            6.5"/1948
Trenton (TTN)            6.3"/2001
Wilmington (ILG)         5.0"/1935

                       February 23
Site                   Record/Year
Allentown (ABE)          6.5"/1987
AC Airport (ACY)         6.5"/1987
Philadelphia (PHL)       6.5"/1987
Reading (RDG)            6.5"/1994
Trenton (TTN)           11.4"/1987
Wilmington (ILG)        12.4"/1987

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning from 7 AM this morning to 6 PM EST Monday
     for PAZ054-055-060>062-070-071-101>106.
NJ...Winter Storm Warning from 10 AM this morning to 6 PM EST
     Monday for NJZ001-007-009-016.
     Blizzard Warning from 10 AM this morning to 6 PM EST Monday
     for NJZ008-010-012>015-017>021-026-027.
     Coastal Flood Warning from 9 PM this evening to 5 AM EST
     Monday for NJZ012>014-020-022>027.
     Blizzard Warning from 1 PM this afternoon to 6 PM EST Monday
     for NJZ022>025.
DE...Winter Storm Warning from 10 AM this morning to 6 PM EST
     Monday for DEZ001.
     Blizzard Warning from 10 AM this morning to 6 PM EST Monday
     for DEZ002.
     Coastal Flood Warning from 9 PM this evening to 5 AM EST
     Monday for DEZ002>004.
     Blizzard Warning from 1 PM this afternoon to 6 PM EST Monday
     for DEZ003-004.
MD...Blizzard Warning from 10 AM this morning to 6 PM EST Monday
     for MDZ019-020.
     Winter Storm Warning from 1 PM this afternoon to 6 PM EST
     Monday for MDZ012-015.
MARINE...Gale Warning from 4 PM this afternoon to 1 PM EST Monday for
     ANZ430.
     Storm Warning from 4 PM this afternoon to 1 PM EST Monday for
     ANZ431-450>455.

&&

DISCUSSION...Cooper/DeSilva/Guzzo/Staarmann
AVIATION...AKL/Cooper/Guzzo/MPS
MARINE...Cooper/Guzzo
Hazardous weather outlook, Feb 21, 5:49 AM EST, 20 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
549 AM EST Sat Feb 21 2026

MDZ012-015-019-020-221100-
Kent MD-Queen Annes-Talbot-Caroline-
549 AM EST Sat Feb 21 2026

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Staarmann

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm, 3 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
February 22, 2:00 AM EST to February 23, 9:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 3-5. The highest reliable measurement received was 4.7 from Weatherly.

Winter Storm, Monroe

When
February 22, 2:30 AM EST to February 23, 1:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 4-6. The highest reliable measurement received was 6.5 from Scotrun.

Winter Storm, Monroe

When
February 22, 1:00 PM EST to February 23, 6:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 4-7. The highest reliable measurement received was 7.8 from Nazareth.

Winter Storm, Upper Bucks

When
February 22, 2:00 PM EST to February 23, 11:00 AM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 6-12. The highest reliable measurement received was 11.7 from Fricks.

Winter Weather, Lehigh

When
February 22, 2:00 PM EST to February 23, 6:00 AM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 3-5, though the far southern portion of the county experienced closer to 6-7. The highest reliable measurement received was 7.3 from Salisbury Township.

Winter Storm, Lower Bucks

When
February 22, 3:00 PM EST to February 23, 12:00 PM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 12-22. The highest reliable measurement received was 22.3 from Langhorne.

Winter Storm, Western Montgomery

When
February 22, 3:00 PM EST to February 23, 9:00 AM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 4-12. The highest reliable measurement received was 13.2 from Skippack.

Winter Storm, Eastern Montgomery

When
February 22, 3:00 PM EST to February 23, 11:00 AM EST
Where
Eastern Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 8-13. The highest reliable measurement received was 13.4 from Norristown.

Winter Storm, Western Chester

When
February 22, 3:00 PM EST to February 23, 10:00 AM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 5-9. The highest reliable measurement received was 10.0 from East Nantmeal Township.

Winter Storm, Eastern Chester

When
February 22, 3:00 PM EST to February 23, 11:00 AM EST
Where
Eastern Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 6-10. The highest reliable measurement received was 9.8 from Paoli.

Winter Storm, Philadelphia

When
February 22, 3:00 PM EST to February 23, 11:00 AM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 10-16. The highest reliable measurement received was 14.8 from Fox Chase.

Winter Storm, Delaware

When
February 22, 3:00 PM EST to February 23, 11:00 AM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 8-12. The highest reliable measurement received was 12.0 from Swarthmore.

Winter Weather, Berks

When
February 22, 3:00 PM EST to February 23, 6:00 AM EST
Where
Berks forecast zone
Reported by
CoCoRaHS
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from around 2-5, though as much as 6 fell in the far eastern portion of the county. The highest reliable measurement received was 6.0 from Alburtis.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2026Every state in 2026This day in weather historyWarnings in Pennsylvania, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318167, 1318153, 1318154, 1318155, 1318168, 1318156, 1318157, 1318158, 1318159, 1318160, 1318161, 1318162, 1318169.